News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: AIDS

Question: PEP treatment side effects


 ayu - Sat Aug 30, 2008 8:47 pm

Hi.

I have had unprotected sex with a prostitute and have been on PEP of two drugs, for three weeks now. Unfortunately I started medication after 48 hours, but before the 72 hour mark. There has been no serious problems so far.

However the last three days i have got swollen lips (lower), small itchy irritations on the eyelash(both) and under my testicles. is this the side effect of the drugs? Can I safely stop taking the medicines? or Is this a symptom for an other STD?

It is affecting my work and relations and I would be very grateful for your help on this.

Ayu.
 John Kenyon, CNA - Thu Sep 25, 2008 11:24 pm

User avatar Hello -

Don't know what the two drugs are you've been taking, but what you describe sounds a lot like an allergic reaction, probably to one or more of the meds. It does not sound like any sort of STD I'm aware of. I wouldn't stop taking the meds without first notifying your doctor about the apparent reaction, unless of course it becomes painful, worsens, or you develop other, more serious symptoms.

Hope this is helpful.
 Dr. Tamer Fouad - Sun Dec 14, 2008 6:32 am

User avatar I hope you are feeling better. Please keep us updated.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here